MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120824
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: a report from the field indicated that during a coil embolization of an 8mm ruptured anterior communicating artery aneurysm with associated subarachnoid hemorrhage (sah), an 8mm x 24cm galaxy g3 (gly120824/30407177) was used as the framing coil and winded about three times, but it prematurely detached.The prematurely detached coil was safely removed using a gooseneck snare.The coil was replaced with a competitor coil to complete the procedure.There were no reported patient complications.Additional information received on 22 apr 2021 indicated that the devices were reportedly used and prepped according to the instructions for use (ifu).The following devices were used in conjunction with the complaint coil: echelon 14 (medtronic) microcatheter, roadmaster (goodman) guide catheter, 4mm x 15mm scepter (microvention) balloon catheter, and enpower detachment control box (dcb2000500).Anonymized procedural films are not available for review.No further information could be obtained.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30407177 number, and no non-conformances related to the reported complaint condition were identified premature detachment requiring additional intervention is a known potential procedural complication associated with the galaxy g3 coil.The galaxy g3 ifu cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.With the amount of information available and without procedural images, the root cause of the event could not be determined.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of an 8mm ruptured anterior communicating artery aneurysm with associated subarachnoid hemorrhage (sah), an 8mm x 24cm galaxy g3 (gly120824/30407177) was used as the framing coil and winded about three times, but it prematurely detached.The prematurely detached coil was safely removed using a gooseneck snare.The coil was replaced with a competitor coil to complete the procedure.There were no reported patient complications.Additional information received on 22 apr 2021 indicated that the devices were reportedly used and prepped according to the instructions for use (ifu).The following devices were used in conjunction with the complaint coil: echelon 14 (medtronic) microcatheter, roadmaster (goodman) guide catheter, 4mm x 15mm scepter (microvention) balloon catheter, and enpower detachment control box (dcb2000500).Anonymized procedural films are not available for review.No further information could be obtained.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11737436
Report Number3008114965-2021-00177
Device Sequence Number3778874
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLY120824
Device Catalogue NumberGLY120824
Device Lot Number30407177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4*15 SCEPTER BALLOON CATHETER; ECHELON 14, MEDTRONIC MICROCATHETER; ENPOWER CONTROL CABLE; ENPOWER DCB 2; ROADMASTER GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;